Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 76, NWS Wilmington, OH

November 2, 2018Franklin County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 2, 2018, 11:05 AM EDT for Franklin County, Madison County, Pickaway County, Ohio. It took effect at Nov 2, 2018, 4:24 PM EDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Nov 2, 2018, 11:05 AM EDT (15:05 UTC)
In effect from
Nov 2, 2018, 4:24 PM EDT
Expired
Nov 3, 2018, 10:42 PM EDT
In force
30 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Darby Creek at Darbyville (DBVO1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

000 
WGUS41 KILN 021505
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1105 AM EDT Fri Nov 2 2018

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Big Darby Creek at Darbyville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC049-097-129-030304-
/O.NEW.KILN.FL.W.0076.181102T2024Z-181103T1312Z/
/DBVO1.1.ER.181102T2024Z.181103T0000Z.181103T0712Z.NO/
1105 AM EDT Fri Nov 2 2018

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Big Darby Creek at Darbyville
* from this afternoon to Saturday morning.
* At 10 AM the stage was 9.3 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and 
  continue to rise to near 10.3 feet by this evening. The river will 
  fall below flood stage by early Saturday morning.
* At stages near 10 feet, lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
6 follow-up statements
250 
WGUS81 KILN 030141
FLSILN
Flood Statement
National Weather Service Wilmington OH
940 PM EDT Fri Nov 2 2018

...The Flood Warning continues for the following rivers...

  Big Darby Creek at Darbyville

OHC049-097-129-030940-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T1500Z/
/DBVO1.1.ER.181103T0025Z.181103T0600Z.181103T0900Z.NO/
940 PM EDT Fri Nov 2 2018

...Flooding now expected to continue until Saturday morning... 
The Flood Warning continues for
  The Big Darby Creek at Darbyville
* until Saturday morning.
* At 9 PM the stage was 10.0 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.1 feet by midnight 
  tonight. The river will then fall below flood stage Saturday morning.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
497 
WGUS81 KILN 030511
FLSILN
Flood Statement
National Weather Service Wilmington OH
111 AM EDT Sat Nov 3 2018

...The Flood Warning continues for the following rivers...

  Scioto River at Circleville
  Big Darby Creek at Darbyville

OHC129-031311-
/O.EXT.KILN.FL.W.0073.000000T0000Z-181103T2300Z/
/CRCO1.1.ER.181103T0048Z.181103T0600Z.181103T1700Z.NO/
111 AM EDT Sat Nov 3 2018

...Flooding now expected to continue until this evening... 
The Flood Warning continues for
  The Scioto River at Circleville
* until this evening.
* At 12 AM the stage was 15.3 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.5 feet early this morning. The river will fall below flood stage by this evening.
* At stages near 15.0 feet, Low-lying agricultural and bottom land 
  becomes flooded, while flooding begins along Island and Canal Roads.
  

&&

LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
      3948 8303                       

$$

OHC049-097-129-031311-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T1630Z/
/DBVO1.1.ER.181103T0025Z.181103T0600Z.181103T1030Z.NO/
111 AM EDT Sat Nov 3 2018

...Flooding now expected to continue until this afternoon... 
The Flood Warning continues for
  The Big Darby Creek at Darbyville
* until this afternoon.
* At 12 AM the stage was 10.2 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.3 feet early this morning. 
  The river will fall below flood stage by this afternoon.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
178 
WGUS81 KILN 030947
FLSILN
Flood Statement
National Weather Service Wilmington OH
547 AM EDT Sat Nov 3 2018

...The Flood Warning continues for the following rivers...

  Big Darby Creek at Darbyville

...The Flood Warning continues for the following rivers...
  Scioto River at Circleville

OHC129-031746-
/O.CON.KILN.FL.W.0073.000000T0000Z-181103T2300Z/
/CRCO1.1.ER.181103T0048Z.181103T0730Z.181103T1700Z.NO/
547 AM EDT Sat Nov 3 2018

The Flood Warning continues for
  The Scioto River at Circleville
* until this evening.
* At 4 AM the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by this 
  evening.
* At stages near 16.0 feet, Lowland flooding continues along the river 
  and about one foot of water can be expected along portions of Island 
  Road.
  

&&

LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
      3948 8303                       

$$

OHC049-097-129-031746-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181103T2304Z/
/DBVO1.1.ER.181103T0025Z.181103T0900Z.181103T1704Z.NO/
547 AM EDT Sat Nov 3 2018

...Flooding now expected to continue until this evening... 
The Flood Warning continues for
  The Big Darby Creek at Darbyville
* until this evening.
* At 5 AM the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will fall to below flood stage by this 
  evening.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
610 
WGUS81 KILN 031716
FLSILN
Flood Statement
National Weather Service Wilmington OH
116 PM EDT Sat Nov 3 2018

...The Flood Warning continues for the following rivers...

  Scioto River at Circleville
  Big Darby Creek at Darbyville

OHC129-040115-
/O.EXT.KILN.FL.W.0073.000000T0000Z-181106T0400Z/
/CRCO1.1.ER.181103T0048Z.181103T2100Z.181105T2200Z.NO/
116 PM EDT Sat Nov 3 2018

...Flooding now expected to continue until Monday evening... 
The Flood Warning continues for
  The Scioto River at Circleville
* until Monday evening.
* At 1 PM the stage was 15.9 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and forecast to continue.
* The river will continue rising to near 16 feet by this afternoon. 
  The river will then fall below flood stage by Monday afternoon.
* At stages near 16 feet, lowland flooding continues along the river 
  and about one foot of water can be expected along portions of Island 
  Road.
  

&&

LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
      3948 8303                       

$$

OHC049-097-129-040115-
/O.EXT.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0300Z.NO/
116 PM EDT Sat Nov 3 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Big Darby Creek at Darbyville
* until late tonight.
* At 1 PM the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and forecast to continue.
* The river crested this morning and will continue to fall below 
  flood stage by tonight.
* At stages near 10 feet, lowland flooding begins to recede along 
  Big Darby Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$

KK
562 
WGUS81 KILN 032207
FLSILN
Flood Statement
National Weather Service Wilmington OH
607 PM EDT Sat Nov 3 2018

...The Flood Warning continues for the following rivers...
  Scioto River at Circleville
  Big Darby Creek at Darbyville

OHC129-040606-
/O.CON.KILN.FL.W.0073.000000T0000Z-181106T0400Z/
/CRCO1.1.ER.181103T0048Z.181103T1930Z.181105T2200Z.NO/
607 PM EDT Sat Nov 3 2018

The Flood Warning continues for
  The Scioto River at Circleville
* until Monday evening.
* At 5 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.9 feet this evening. The 
  river will fall below flood stage Monday afternoon.
* At stages near 16.0 feet, Lowland flooding continues along the river 
  and about one foot of water can be expected along portions of Island 
  Road.
  

&&

LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
      3948 8303                       

$$

OHC049-097-129-040606-
/O.CON.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0300Z.NO/
607 PM EDT Sat Nov 3 2018

The Flood Warning continues for
  The Big Darby Creek at Darbyville
* until late tonight.
* At 5 PM the stage was 10.3 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage tonight.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
554 
WGUS81 KILN 040242
FLSILN
Flood Statement
National Weather Service Wilmington OH
1042 PM EDT Sat Nov 3 2018

...The Flood Warning is cancelled for the following rivers...

  Big Darby Creek at Darbyville

OHC049-097-129-040312-
/O.CAN.KILN.FL.W.0076.000000T0000Z-181104T0900Z/
/DBVO1.1.ER.181103T0025Z.181103T1300Z.181104T0133Z.NO/
1042 PM EDT Sat Nov 3 2018

The Flood Warning is cancelled for
  The Big Darby Creek at Darbyville
* At 10 PM the stage was 9.9 feet.
* The river fell below flood stage tonight and will continue to fall.
* Flood stage is 10 feet.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 2, 6:56 AM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 2, 6:56 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
656 AM EDT Fri Nov 2 2018

.SYNOPSIS...
Low pressure will move northeast of the region this morning,
with a cold front bringing cooler conditions to the area.
However, chances for rain will persist through Saturday morning,
as a trough of low pressure slowly moves through the area. As
high pressure develops east of the region over the weekend, a
warming trend will begin heading into next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Heavier precipitation has ended across the forecast area early
this morning, but wet conditions are not yet finished. A surface
trough axis is still passing through the region -- and in fact,
as of 0725Z, it was basically sitting right on top of the KILN
radar (visible as a fine line). The tight pressure gradient
currently over the CWA has led to some gusty winds as well -- as
high as 30 knots at times, including here at KILN. In terms of
precipitation, model soundings suggest that moisture is now
limited to the lowest 5kft of the atmosphere, so it is no
surprise that rain has been more drizzly than showery over the
past several hours. The forecast grids have been trended this
way as well -- drizzle with little accumulation through the
early to mid morning hours.

Winds are shifting to the NW behind the trough axis, which
should lead to the advection of some lower theta-e air over the
course of the day. However, this will also lead to some
steepening low-level lapse rates, with weak / shallow
instability developing. Not surprisingly, some of the
convective-allowing models are developing spotty showers by mid
to late afternoon -- not great in coverage or intensity, but
enough to add in some low-end PoPs CWA-wide by 21Z. Additional
precipitation chances later in the night will be covered below.

With cold advection and copious cloud cover, it will not be a
good day for diurnal heating, with temperatures not expected to
rise much from morning values. Max temps are forecast to be in
the mid to upper 40s -- around 10 degrees below normal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
On the heels of the trough and surface low moving through the
area early Friday morning, yet another compact shortwave trough
will move into the Ohio Valley on Friday night. As mentioned in
the near term discussion, there will be an ongoing chance of
some spotty diurnal showers heading into Friday evening. After
sunset, the approach of the trough will modify the air mass a
little more, with a significant cooling at 700mb. Model
soundings reflect this by developing steel lapse rates through a
deeper layer than during the afternoon, and the QPF response
suggests greater chances for precipitation than previously
expected out of this system. This will be particularly true in
central Ohio (and points east from there) in the 00Z-09Z time
frame. PoPs have been increased here, and could need to be
increased further if another set of model runs suggests this
scenario will hold up. Though clouds will likely persist well
into the overnight period (even where rain is not occurring) the
continued cold advection will lead to a big drop in min temps,
with near-freezing conditions in the NW CWA and mid to upper 30s
elsewhere.

A break from the troughing will arrive behind the compact
shortwave on Saturday, as height rises signal the eastward
progression of a flat mid-level ridge. A narrow wedge of high
pressure will also extend northward into the Ohio Valley on
Saturday from the Carolinas, With winds eventually switching to
southerly in the boundary layer on its back side. This sets up
Saturday as a transition day -- not quite firmly in the warm
advection, but with subsidence and clearing skies leading to
slightly warmer conditions (lower to mid 50s, a rise of a few
degrees from Friday).

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Surface high will move off to the east Saturday night. Some weak
isentropic lift to our northwest should keep any low chance of
showers there. Lows will range from the upper 30s to the lower 40s.

Return flow ahead of a cold front to our west will set up through
the day on Sunday. Moisture transport ahead of this system may
spread some showers into our western zones during the mid to late
afternoon hours. Highs will warm into the upper 50s to the lower 60s.

A surface low will lift northeast from the central Plains into the
western Great Lakes Sunday night into Monday. As a it does, a
aforementioned cold front will weaken as tries to push east into our
area. Some model differences remain as to how much moisture/forcing
will make it into our area with this feature so will continue with
chance PoPs Sunday night into early Monday. Lows Sunday night will
generally be in the upper 40s. Highs on Monday will be in the upper
50s to mid 60s.

A more potent weather system is forecast to affect the Great Lakes
and Ohio Valley as we head into Monday night through Tuesday night.
This period will feature a strong low level jet ahead of a cold
front as deepening low pressure moves through the region. PoPs will
ramp up from west to east Monday night and will continue into
Tuesday ahead of the front. There will likely be enough instability
for a chance of thunderstorms. This system will have to be watched
as SHREB3 parameters are hinting at the possibility of a low
CAPE/high shear QLCS, which may bring the potential for some severe
weather. It is too far out at this time, so will not mention in the
HWO, but we will monitor, and if confidence increases, will update
the HWO accordingly. After lows in the 50s Monday night, highs will
warm into the lower to mid 60s on Tuesday despite widespread pcpn.
Lows will fall into the 40s Tuesday night in the wake of the cold
front.

Pcpn should exit off to the east/northeast by Wednesday with
decreasing clouds expected from southwest to northeast. It will be
cooler with highs in the lower to mid 50s.

Surface high pressure is forecast to build into the region Wednesday
night into Thursday. Dry weather and cool temperatures will occur.
Lows in the 30s Wednesday night will give way to highs in the mid
40s north to the lower 50s south on Thursday.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Some patchy drizzle continues to affect the TAF sites early this
morning, with brief MVFR visibilities occurring. Otherwise, the
main story for the rest of the day will be persistent MVFR
ceilings (with some occasional IFR ceilings during the morning
hours as well). Winds have generally died down, and settled at
about 10 knots from the northwest.

Generally quieter conditions are expected as the day progresses,
with the aforementioned MVFR ceilings remaining in place.
It does appear that there will be a chance of some disorganized
showers developing during the mid to late afternoon, with a
better chance of rain at the Columbus TAF sites after sunset.
Not expecting any big aviation impact from these, especially
since some MVFR clouds should still be in place, but some MVFR
visibilities will be possible with the rain.

Ceilings should finally begin to scatter out late Friday night
and into Saturday morning, with VFR conditions expected
Saturday.

OUTLOOK...MVFR conditions are possible Monday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...Hatzos
Hazardous weather outlook, Nov 2, 3:37 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 AM EDT Fri Nov 2 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030745-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
337 AM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:41 PM EDTSpecial Weather StatementILNClinton34 min
Nov 1, 9:10 PM EDTSpecial Weather StatementILNHighland35 min
Nov 1, 9:42 PM EDTSpecial Weather StatementILNFranklin33 min
Nov 1, 10:49 PM EDTSpecial Weather StatementILNLicking26 min
Nov 1, 10:51 PM EDTAreal Flood WarningILNGreene, Warren41 hr
Nov 2, 12:22 AM EDTRiver Flood WarningILNPickaway59 hr
Nov 2, 2:36 AM EDTRiver Flood WarningILNShelby11 hr
Nov 2, 2:36 AM EDTRiver Flood WarningILNHamilton11 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.